Alert archive / Kentucky / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 113, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 16, 2019, 6:42 PM CDT for Ballard County, McCracken County, Kentucky; Massac County, Pulaski County, Illinois. It was in force for 18 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2019, 6:42 PM CDT (23:42 UTC)
- Expired
- Jun 16, 2019, 7:00 PM CDT
- In force
- 18 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Massac County, IL, Pulaski County, IL, Ballard County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 25 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 6:47 PM CDT | TSTM WND GST 53 | Joppa, IL | TIME ESTIMATED. |
| Jun 16, 6:50 PM CDT | TSTM WND DMG | 1 Nnw Joppa, IL | TREES DOWN AROUND MASSAC COUNTY. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 2:08 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 937 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
698
WUUS53 KPAH 162342
SVRPAH
ILC127-153-KYC007-145-170000-
/O.NEW.KPAH.SV.W.0113.190616T2342Z-190617T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
642 PM CDT Sun Jun 16 2019
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Northeastern Pulaski County in southern Illinois...
Northwestern Massac County in southern Illinois...
Northwestern McCracken County in western Kentucky...
Northeastern Ballard County in western Kentucky...
* Until 700 PM CDT.
* At 642 PM CDT, a severe thunderstorm was located 8 miles southeast
of Karnak, or 9 miles northeast of La Center, moving east at 45
mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Karnak, New Columbia, Joppa and New Grand Chain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3729 8904 3730 8896 3730 8895 3733 8875
3715 8875 3712 8896
TIME...MOT...LOC 2342Z 255DEG 37KT 3719 8889
HAIL...0.88IN
WIND...60MPH
$$
SPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 5:30 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 16, 5:30 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Paducah KY 530 PM CDT Sun Jun 16 2019 .UPDATE... Issued at 528 PM CDT Sun Jun 16 2019 The KVWX and KPAH VAD wind profiles showing broad unidirectional flow of 20-40 knots during the past hour or so, supportive of a slow transition to training heavy rainfall thunderstorm activity versus isolated severe hail and winds. Good surface and most unstable CAPE of 4-5000 j/kg2 and GOES Satellite Precipitable Water estimates of 1.7+ inches and unrestricted low level inflow support of high rainfall rates in advance of mid-level shortwave (hinted at in the KPAH VAD wind profile between 8-11kft). Made some overall QPF/PoP adjustments to reflect the transition of the rainfall through the evening hours, as well as make some wording adjustments to text/tabular, and gridded forecast. && .SHORT TERM...(Tonight through Monday) Issued at 114 PM CDT Sun Jun 16 2019 Atmosphere is very unstable this afternoon. A weak mid level wave/mcv to our west will continue toward the area through the end of the day, possibly enhancing convection. We also see evidence of a boundary from near KEVV back to the west into southern IL from earlier morning convection. Strong to isolated severe storms and heavy rainfall possible as a result. Tonight through Monday, conditions should remain unsettled with a H7/H5 open wave forecast to move toward the area. PoPs overall have been overdone by a considerable amount. We will play middle of the road with Pops and use scattered terminology given the uncertainty regarding clouds and mesoscale influences. Chances should be higher Monday with the approach of the mid level feature. Otherwise rather warm and humid through Monday. .LONG TERM...(Monday night through Sunday) Issued at 114 PM CDT Sun Jun 16 2019 The extended forecast period begins with filling of a southwest MO low/middle level low pressure center and translation of the trough axis through the WFO PAH forecast area from west to east. The movement of this system, combined with weak ridging should diminish PoPs significantly Tuesday and Tuesday night. Selected model guidance has hinted at a diminution of PoPs on Tuesday, but elements of blended and ensemble guidance have masked this subtle change. Plan to heighten the lowered PoP chances for Tuesday. Likewise, nearly all of the medium range guidance continues to maintain higher rain chances for Wednesday into Thursday, associated with a broader scale, lee side of the Rockies, generated trough. This may generate scattered to numerous coverage of convective activity Wednesday night as the gradient of maximum lift, vorticity, and surface convergence comes into play. Beyond Thursday and through at least early Saturday, a more meridional pattern develops. More dominant ridging should serve to suppress thunderstorm chances on Friday and Friday night. With the transition from a zonal to meridional pattern, anticipate some timing difference on rain chances into next weekend. At this point, plan to go with a slower eastward transport (probably closer to the mean 700 mb hemispheric wave speed of 15 knots) of the ridge, leading to a drier Saturday and Sunday. Lowered PoPs during this time period, within collaborative limits with neighboring offices. && .AVIATION... Issued at 1123 AM CDT Sun Jun 16 2019 Terminal forecasts will be kept simple. Other than VC mention within the first 6 hours, will keep convection out of the TAFs given very low confidence in timing and evolution through Monday. MVFR cigs across the area were more prominent than expected. We expect improvement into the afternoon to VFR conditions. We may see lower cigs reappear late tonight into Monday morning given similar conditions are forecast to exist. SSW winds 10 to 20 kts and gusty will become light SSW tonight through Monday morning. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...Smith
Hazardous weather outlook, Jun 16, 8:28 AM CDT, 10 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 828 AM CDT Sun Jun 16 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-171000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 828 AM CDT Sun Jun 16 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Scattered thunderstorms are likely today through tonight. There is a risk for a few severe thunderstorms, capable of hail and strong winds. Heavy rain may cause localized minor flooding as well. Refer to the latest river flood warnings and statements for updated river flooding details. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are expected on and off through much of the week. Locally heavy rain is the primary hazard and may lead to localized flooding. Each afternoon or evening, a strong storm is possible, but perhaps Monday and Wednesday offer the best such chance. Refer to the latest river flood warnings and statements for updated river flooding details. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the latest forecasts and updates for potential activation requests.
In the hours before
Local storm report, Jun 16, 5:36 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
536 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM FLASH FLOOD 4 SE MURPHYSBORO 37.72N 89.30W
06/16/2019 JACKSON IL PUBLIC
PUMP HOUSE ROAD AND CHAUTAUQUA ROAD COVERED
WITH WATER.
&&
DWSLocal storm report, Jun 16, 5:52 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
552 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND GST BERNIE 36.67N 89.97W
06/16/2019 E50 MPH STODDARD MO PUBLIC
ESTIMATED 50 TO 55 MPH GUSTS. TIME
ESTIMATED.
&&
DWSLocal storm report, Jun 16, 6:02 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
602 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND DMG 2 NNE OAKLAND CITY 38.37N 87.34W
06/16/2019 GIBSON IN 911 CALL CENTER
TREE DOWN ALONG HIGHWAY 57. TIME ESTIMATED.
&&
DWSSpecial weather statement, Jun 16, 6:10 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Paducah KY
610 PM CDT Sun Jun 16 2019
ILZ092-093-KYZ002>004-MOZ112-170000-
Alexander IL-Pulaski IL-Carlisle KY-Ballard KY-Hickman KY-
Mississippi MO-
610 PM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR PULASKI...EASTERN ALEXANDER...
NORTHWESTERN HICKMAN...WESTERN CARLISLE...BALLARD AND NORTHEASTERN
MISSISSIPPI COUNTIES UNTIL 700 PM CDT...
At 609 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Dongola to near East Prairie. Movement was
east at 25 mph. The strongest winds will push toward Cairo and
Wickliffe, where a Severe Thunderstorm Warning is in effect until
630 PM.
Winds 35 to 50 mph will be possible with these storms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southern Illinois...western Kentucky...and southeastern Missouri.
LAT...LON 3671 8939 3672 8939 3672 8940 3673 8940
3733 8921 3733 8904 3729 8904 3731 8901
3730 8896 3730 8893 3722 8893 3714 8889
3670 8906
TIME...MOT...LOC 2309Z 269DEG 23KT 3735 8915 3671 8939
08Local storm report, Jun 16, 6:18 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
618 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM FLASH FLOOD 1 ENE WARE 37.45N 89.38W
06/16/2019 UNION IL LAW ENFORCEMENT
ONE LANE OF HIGHWAY 146 NEAR INTERSECTION OF
HIGHWAY 3 IS FLOODED.
&&
DWSLocal storm report, Jun 16, 6:31 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
631 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM FLASH FLOOD 4 NW JONESBORO 37.49N 89.33W
06/16/2019 UNION IL BROADCAST MEDIA
WATER RESCUE WHEN A CAR WAS SWEPT OFF STATE
FOREST ROAD IN RURAL UNION COUNTY.
&&
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:10 PM CDT | Special Weather Statement | PAH | Ballard | 50 min |
| Jun 16, 6:14 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 46 min |
| Jun 16, 6:36 PM CDT | Tornado Warning | PAH | Ballard | 8 min |
| Jun 16, 6:49 PM CDT | Special Weather Statement | PAH | Carlisle, McCracken | 41 min |
| Jun 16, 3:06 AM CDT | Special Weather Statement | PAH | Wayne | 54 min |
| Jun 16, 3:44 AM CDT | Special Weather Statement | PAH | Edwards, Wabash | 46 min |
| Jun 16, 3:31 PM CDT | Special Weather Statement | PAH | Jefferson | 44 min |
| Jun 16, 3:52 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 38 min |
| Jun 16, 4:04 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 26 min |
| Jun 16, 4:07 PM CDT | Severe Thunderstorm Warning | PAH | Union | 23 min |
| Jun 16, 4:21 PM CDT | Special Weather Statement | PAH | Edwards, Franklin, Hamilton, Jefferson, Johnson, Saline and 4 more | 69 min |
| Jun 16, 4:39 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wayne | 36 min |
| Jun 16, 5:02 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 43 min |
| Jun 16, 5:05 PM CDT | Flash Flood Warning | PAH | Franklin, Jackson, Jefferson, Union, Wayne | 3 hr |
| Jun 16, 5:27 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Union | 26 min |
| Jun 16, 5:55 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, White | 35 min |
| Jun 16, 5:58 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 32 min |
| Jun 16, 6:15 PM CDT | Flash Flood Warning | PAH | Edwards, Wabash | 6 hr |
| Jun 16, 6:23 PM CDT | Severe Thunderstorm Warning | PAH | White | 37 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2019Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.